MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR73
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic herniorrhaphy.Event description: this morning we have had another 12mm trocar issue with the tab on the side breaking off when [surgeon] was attempting to remove the white cap.No harm occurred to the patient and the broken piece was retrieved.I have the trocar and the packaging and i assume when [healthcare worker] gets back next week she will take a look and then let you have it, [applied representative], but not my decision to make of course.I received this email this morning that said a general surgeon dr.[name] at [hospital] had an issue with a 12mm applied medical trocar.One of the tabs broke off when the surgeon tried removing the seal cap from the trocar.The instrument was saved, and they will need to do their own investigation before allowing the trocar to be released to applied medical.Additional information provided by applied medical representative on 05dec2025: i was not able to speak with the surgeon but was told he said he pinched the tabs to remove the sealing house, and the one side broke.The tab did not fall into the trocar.The surgeon did not have pinch any harder then he normally would.Event happened at the end of the case when the surgeon was taking off the seal housing to rapidly de insufflate abdomen.Yes product was saved, but will be available for return after [hospital] has done their internal investigation.Yes, the latch tab(s) did break and the tabs were being pinched at the time of breakage.One quick change to what i sent you.After speaking with a resident who was in the case.He said the tab did fall into the patients abdomen through the trocar.It was then retrieved and there was no patient injury.Intervention: case was completed patient status: pt.Status was fine with no patient injury.
 
Event or Problem Description
Procedure performed: laparoscopic herniorrhaphy.Event description: this morning we have had another 12mm trocar issue with the tab on the side breaking off when [surgeon] was attempting to remove the white cap.No harm occurred to the patient and the broken piece was retrieved.I have the trocar and the packaging and i assume when [healthcare worker] gets back next week she will take a look and then let you have it, [applied representative], but not my decision to make of course.I received this email this morning that said a general surgeon dr.[name] at [hospital] had an issue with a 12mm applied medical trocar.One of the tabs broke off when the surgeon tried removing the seal cap from the trocar.The instrument was saved, and they will need to do their own investigation before allowing the trocar to be released to applied medical.Additional information provided by applied medical representative on 05dec2025: i was not able to speak with the surgeon but was told he said he pinched the tabs to remove the sealing house, and the one side broke.The tab did not fall into the trocar.The surgeon did not have pinch any harder than he normally would.Event happened at the end of the case when the surgeon was taking off the seal housing to rapidly de insufflate abdomen.Yes, product was saved but will be available for return after [hospital] has done their internal investigation.Yes, the latch tab(s) did break and the tabs were being pinched at the time of breakage.One quick change to what i sent you.After speaking with a resident who was in the case.He said the tab did fall into the patient's abdomen through the trocar.It was then retrieved and there was no patient injury.Intervention: case was completed.Patient status: pt.Status was fine with no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs and videos of the event unit were provided and sterile units from the same lot were returned.The photos and videos confirmed the complainant¿s experience of a fractured wing tab.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations was identified.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23850687
Report Number2027111-2025-00935
Device Sequence Number9543650
Product Code GCJ
UDI-Device Identifier00607915123680
UDI-Public(01)00607915123680
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR73
Device Catalogue Number101219401
Device Lot Number1564640
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown